Alert archive / Arizona / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 39, NWS Phoenix, AZ

August 3, 2008Gila County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Aug 3, 2008, 3:28 PM MST for Gila County, Arizona. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 3, 2008, 3:28 PM MST (22:28 UTC)
Expired
Aug 3, 2008, 4:30 PM MST
In force
62 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

County Gila County, AZ

The radar

The Phoenix radar (KIWA), 116 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 12:00Z, 10.5 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2008-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 390 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2008-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
390 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
1554 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
174 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 032228
SVRPSR
AZC007-032330-
/O.NEW.KPSR.SV.W.0039.080803T2228Z-080803T2330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
328 PM MST SUN AUG 3 2008

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTH CENTRAL GILA COUNTY IN EAST CENTRAL ARIZONA...
  FOR SAN CARLOS AND VICINITY...
  AND SAN CARLOS LAKE...

* UNTIL 430 PM MST

* AT 320 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  EVERE THUNDERSTORMS CAPABLE OF PRODUCING DIME SIZE HAIL...AND 
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR 
  SAN CARLOS...OR 17 MILES EAST OF GLOBE. THESE STORMS WERE 
  MOVING SOUTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO  
  CUTTER AND APACHE GOLD CASINO.

IF ON OR NEAR SAN CARLOS...GET OUT OF THE WATER AND MOVE INDOORS OR
INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO 15 MILES 
FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU ARE 
CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW. 
DONT BE CAUGHT ON THE WATER IN A THUNDERSTORM

LAT...LON 3344 11026 3343 11031 3339 11035 3338 11043
      3325 11044 3321 11040 3318 11042 3318 11051
      3314 11057 3317 11073 3348 11061 3350 11025
TIME...MOT...LOC 2227Z 086DEG 2KT 3336 11046

$$

HV
2 follow-up statements
000 
WWUS55 KPSR 032251
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
351 PM MST SUN AUG 3 2008

AZC007-032330-
/O.CON.KPSR.SV.W.0039.000000T0000Z-080803T2330Z/
GILA AZ-
351 PM MST SUN AUG 3 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MST 
FOR SOUTH CENTRAL GILA COUNTY NEAR THE TOWN OF SAN CARLOS...

AT 343 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
DETECT SEVERE THUNDERSTORMS IN THE VICINITY OF SAN CARLOS...CAPABLE 
OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH.  AT 345 PM ONE SEVERE THUNDERSTORM WAS LOCATED OVER THE SMALL 
TOWN OF PERIDOT.  

SEVERE THUNDERSTORMS WERE MOVING SLOWLY WEST TOWARD SAN CARLOS 
LAKE...CUTTER AIRPORT...AND THE EASTERN PORTIONS OF THE CITY OF 
GLOBE.

THESE ARE DANGEROUS THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING 
WINDS. 

LAT...LON 3344 11026 3343 11031 3339 11035 3338 11043 
      3325 11044 3321 11040 3318 11042 3318 11051
      3314 11057 3317 11073 3348 11061 3350 11025
TIME...MOT...LOC 2248Z 086DEG 2KT 3336 11047

$$

HV
000 
WWUS55 KPSR 032333
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
433 PM MST SUN AUG 3 2008

AZC007-032340-
/O.EXP.KPSR.SV.W.0039.000000T0000Z-080803T2330Z/
GILA AZ-
433 PM MST SUN AUG 3 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GILA COUNTY...
FOR SAN CARLOS AND VICINITY...HAS EXPIRED...

POWERFULL THUNDERSTORMS DETECTED BY RADAR NEAR SAN CARLOS HAD 
DECREASED BELOW SEVERE LIMITS AT 430 PM.  THE SEVERE THUNDERSTORM 
WARNING ISSUED EARLIER FOR SAN CARLOS AND VICINITY WAS ALLOWED TO 
EXPIRE AT 430 PM.

A CHANCE OF THUNDERSTORMS...SOME STRONG...WILL CONTINUE THE 
REMAINDER OF THE AFTERNOON AND EARLY EVENING...ESPECIALLY NEAR THE 
CITIES OF GLOBE AND MIAMI...AND ROOSEVELT LAKE.


LAT...LON 3344 11026 3343 11031 3339 11035 3338 11043
      3325 11044 3321 11040 3318 11042 3318 11051
      3314 11057 3317 11073 3348 11061 3350 11025
TIME...MOT...LOC 2330Z 086DEG 2KT 3336 11050

$$

HV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 3, 3:08 PM MST, 20 minutes earlier.

Area forecast discussion, Aug 3, 3:08 PM MST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
308 PM MST SUN AUG 3 2008

SOUTH-CENTRAL AND SOUTHWEST ARIZONA...AND SOUTHEAST CALIFORNIA
FORECAST DISCUSSION

.UPDATE...UPDATED AVIATION AND FIRE WX DISCUSSIONS.

&&

.SYNOPSIS...
HUMIDITY WILL CONTINUE TO INCREASE FROM THE SOUTHEAST IN THE
CLOCKWISE FLOW AROUND A HIGH PRESSURE SYSTEM CENTERED WELL TO OUR
NORTHEAST AND EAST. THIS WILL BRING AN INCREASE IN SHOWERS AND
THUNDERSTORMS FROM EAST TO WEST ACROSS THE AREA THROUGH THE EARLY
PART OF THIS WEEK ALONG WITH LOWER TEMPERATURES. DUST STORMS WITH
REDUCED VISIBILITY IN THE DESERT AREAS...STRONG GUSTY DAMAGING
WINDS...AND LOCALLY HEAVY RAIN WITH FLOODING ARE POSSIBLE WITH THESE
STORMS. IF YOU ENCOUNTER RUNNING WATER ON THE ROAD...TURN AROUND AND
FIND ANOTHER WAY TO YOUR DESTINATION.

&&

.DISCUSSION...
UPPER HIGH CONTINUES TO BE CENTERED WELL TO OUR NORTH AND
EAST...KEEPING A GENERAL SELY FLOW GOING ACROSS THE CWA AND ALLOWING
FOR OCCASIONAL EMBEDDED LOW PRESSURE SYSTEMS/INVERTED TROFS TO
ROTATE AROUND THE HIGH...AND ACROSS THE AREA...LEADING TO ENHANCED
CHANCES FOR STORMS. THAT WILL BE THE CASE TONIGHT THRU MONDAY NIGHT
AS A SIGNIFICANT AREA OF LOW PRESSURE OVER NWRN MEXICO MOVES INTO
SERN AZ AND THEN ACROSS OUR CWA...LEADING TO A CHANCE FOR SHOWERS
AND STORMS ACROSS THE CENTRAL DESERTS.

MOISTURE CONTINUES TO INCREASE ACROSS THE CWA...AIDED BY A COUPLE OF
GULF SURGES THE PAST 2 DAYS...AND SURFACE DEWPOINTS THIS AFTERNOON
GENLY RANGED FROM THE UPPER 50S TO UPPER 60S OVER OUR DESERTS. PWAT
IS UP TO AROUND 1.80 INCHES AS SEEN IN THE 12Z PHOENIX RAOB...AND
850MB DEWPOINT HAS REACHED 16C...WELL ABOVE NORMAL. RADAR AND
SATELLITE AT 2 PM SHOWED SCATTERED THUNDERSTORMS DEVELOPING TO OUR
EAST ACROSS THE ERN RIM/WHITES AND INTO SERN AZ. FAVORABLE STEERING
FLOW FROM THE SOUTHEAST WILL ALLOW THE STORMS TO MOVE INTO OUR
CENTRAL DESERTS LATER THIS AFTERNOON AND EVENING...AND THERE WILL BE
AMPLE MOISTURE TO ALLOW THE STORMS TO FLOURISH AS THEY MOVE INTO THE
PHOENIX METRO. COULD SEE SOME STRONG GUSTY WINDS IN THE PHOENIX
METRO TODAY AS THE FIRST WAVE OF STORMS MOVE IN...ALONG WITH SOME
AREAS OF BLOWING DUST. DYNAMICS TONIGHT APPEAR TO BE BEST OVER SERN
AZ...WHERE DIFLUENCE ALOFT IS PROMINENT...BUT AS THE INVERTED TROF
MOVES INTO SOUTH-CENTRAL AZ TOMORROW...OUR CWA SHOULD SEE THE BEST
FORCING.

ON MONDAY...HAVE RAISED POPS INTO THE CHANCE CATEGORY ACROSS THE ERN
HALF OF THE CWA...EVEN DURING THE LESS FAVORABLE AFTERNOON
HOURS...AS MOISTURE AND UVV SHOULD BE FAIRLY PLENTIFUL. GFS IS
PLAYING UP THE INVERTED TROF/UPPER LOW MORE SIGNIFICANTLY FOR OUR
CWA AS COMPARED TO THE NAM...WITH GREATER FORCING/MOISTURE/QPF
ADVERTISED. FEEL THE GFS MAY BE OVERDOING THINGS A BIT BUT WILL LEAN
A BIT TOWARDS THE GFS SOLUTION...PARTLY BECAUSE IT IS FAVORED BY
HPC. AS A CONSEQUENCE OF THE INCREASED MOISTURE AND SHOWERS...WILL
LOWER MAX TEMPS ANOTHER 2-3 DEGREES MONDAY...AND CALL FOR A HIGH OF
JUST 99 AT PHOENIX. THIS HIGH IS ACTUALLY ONE DEGREE ABOVE THE
MAV/MEX FORECAST OF 98 DEGREES. AS THE UPPER LOW MOVES NORTHWEST AND
INTO NORTHERN AZ TUESDAY...OUR CWA WILL BE IN ITS WAKE WITH MEAGER
DYNAMICS AND LESS MOISTURE. IT IS QUITE POSSIBLE THAT THE BOUNDARY
LAYER WILL BE WORKED OVER AND RATHER STABLE TUESDAY...SO POPS WILL
BE LOWERED ACCORDINGLY...AND INTO SLIGHT CHANCE CATEGORY FOR ALL BUT
ZONE 24. MAX TEMPS TUESDAY WILL LIKELY RISE A FEW DEGREES AS THE
AIRMASS DRIES SLIGHTLY AND H5 HEIGHTS RISE 20-30M.

FOR WEDNESDAY THROUGH THE END OF THE WEEK...STANDARD MONSOON
FORECAST WILL APPLY AS MOISTURE AND INSTABILITY REMAIN RATHER
PLENTIFUL EACH DAY...AND SLY/SELY STEERING FLOW WILL ALLOW A SERIES
OF DISTURBANCES TO ROTATE AROUND THE UPPER HIGH AND THROUGH OUR
CWA...ENHANCING STORM POTENTIAL FROM TIME TO TIME. MODELS CANNOT
REALLY HANDLE TIMING OR TRACK OF THESE FEATURES IN THE
EXTENDED...AND SINCE THE WEATHER FOR ONE DAY DEPENDS IN LARGE PART
ON WHAT OCCURRED THE PREVIOUS DAY...WE WILL KEEP FORECAST VERY BROAD
BRUSHED. HAVE MADE NO CHANGES TO THE EXTENDED AT THIS TIME...KEEPING
A SLIGHT CHANCE FOR AFTERNOON/EVE STORMS OVER THE LOWER
DESERTS...ALONG WITH A CHANCE OVER THE HIGHER TERRAIN.

&&

.AVIATION...

KPHX...KIWA...AND SURROUNDING SOUTH-CENTRAL ARIZONA AIRFIELDS
...THUNDERSTORMS WITH TOPS TO 45K FT WILL CONTINUE AT 60-90NM NNE
THROUGH SSE OF KPHX. THERE IS A 40-50% CHANCE OF STORMS
MOVING/DEVELOPING WITHIN THE 40NM RANGE OF KPHX BETWEEN 01 AND 06
UTC. STORMS OVER THE RIM AND WHITE MTS WILL LIKELY SEND AN OUTFLOW
WITH A WIND SHIFT OUT OF THE ENE THROUGH KPHX AROUND 02 UTC. THE
BEST TIME FRAME FOR TSRA TO DIRECTLY IMPACT THE KPHX AND/OR KIWA
AIRFIELDS IS BETWEEN 02 AND 04 UTC...WITH CEILING REMAINING AT OR
ABOVE 8K FT...AND POSSIBLE BRIEF REDUCTIONS IN VISIBILITY DUE TO
BLDU (FOLLOWED BY TSRA) DURING THAT TIME. ACROSS THE GREATER PHOENIX
AREA...ISOLATED TO SCATTERED TSTMS COULD VERY WELL CONTINUE THROUGH
06Z WITH SHOWERS POSSIBLE THROUGH 10-12Z.

KIPL...KBLH...KYUM AND SURROUNDING SOUTHWEST AZ AND SOUTHEAST CA
AIRFIELDS...
SOUTHERLY FLOW WILL PERSIST AT ALL AIRFIELDS THROUGH THE NEXT 12-24
HOURS WITH GUSTS TO +20KT AT TIMES. A SLIGHT CHANCE OF SHOWERS AND
THUNDERSTORMS WILL CONTINUE THROUGH MIDNIGHT...WITH THE BEST CHANCE
BETWEEN 03 AND 05 UTC. FORECAST CONFIDENCE IN TSRA DIRECTLY
IMPACTING THE AIRFIELDS REMAINS LOW ENOUGH THAT...FOR NOW...THE
SITUATION HAS BEEN HANDLED WITH CB/VCTS IN THE TAFS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
ELEVATED PRECIPITATION CHANCES WILL CONTINUE FOR MOST AREAS TUESDAY
AND WEDNESDAY. THURSDAY AND BEYOND...NO SIGNIFICANT WEATHER FEATURES
CURRENTLY FORECAST WHICH WOULD DRASTICALLY IMPACT RAIN CHANCES UP OR
DOWN SO EXPECT A CLIMATOLOGICALLY FAVORED FORECAST - BEST CHANCES
FOR PRECIPITATION ACROSS SOUTHERN GILA COUNTY WITH LESSER CHANCES
FOR POINTS WESTWARD. NO SIGNIFICANT DRYING TREND EXPECTED AND
TEMPERATURES THROUGH THE PERIOD WILL BE AT OR SLIGHTLY BELOW NORMAL.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...CB
AVIATION...WANEK
FIRE WEATHER...INIGUEZ
Hazardous weather outlook, Aug 3, 6:06 AM MST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
606 AM MST SUN AUG 3 2008

AZZ022-023-027-028-041300-
NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST MARICOPA COUNTY-NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
606 AM MST SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

BLOWING DUST IS POSSIBLE FOR A BRIEF PERIOD LATE THIS AFTERNOON OR
THIS EVENING...FOLLOWED BY A CHANCE OF SHOWERS AND THUNDERSTORMS...
ESPECIALLY SOUTHEAST OF PHOENIX. THE MAIN HAZARDS ARE SUDDENLY
REDUCED VISIBILITY IN BLOWING DUST...CLOUD TO GROUND LIGHTNING
STRIKES...STRONG GUSTY ERRATIC AND DAMAGING WINDS TO OVER 60 MPH...
AND LOCALLY HEAVY RAIN WITH POSSIBLE FLOODING.

IF YOU SEE AN APPROACHING DUST STORM OR GET CAUGHT IN ONE...PULL OFF
TO THE SIDE OF THE ROAD AS FAR AS SAFELY POSSIBLE...PUT YOUR VEHICLE
IN PARK...TURN THE LIGHTS ALL THE WAY OFF...AND KEEP YOUR FOOT OFF
THE BRAKE PEDAL.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY
TO YOUR DESTINATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLOWING DUST IS POSSIBLE FOR A BRIEF PERIOD LATE IN THE AFTERNOON OR
IN THE EVENING ESPECIALLY MONDAY...FOLLOWED BY A CHANCE OF SHOWERS AND
THUNDERSTORMS. THE MAIN HAZARDS ARE SUDDENLY REDUCED VISIBILITY IN
BLOWING DUST...CLOUD TO GROUND LIGHTNING STRIKES... STRONG GUSTY
ERRATIC AND DAMAGING WINDS TO OVER 60 MPH...AND LOCALLY HEAVY RAIN
WITH POSSIBLE FLOODING.

IF YOU SEE AN APPROACHING DUST STORM OR GET CAUGHT IN ONE...PULL OFF
TO THE SIDE OF THE ROAD AS FAR AS SAFELY POSSIBLE...PUT YOUR VEHICLE
IN PARK...TURN THE LIGHTS ALL THE WAY OFF...AND KEEP YOUR FOOT OFF
THE BRAKE PEDAL.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY
TO YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION MAY BE NEEDED BY LATE MONDAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ024-041300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
606 AM MST SUN AUG 3 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND
THIS EVENING. THE MAIN HAZARDS ARE CLOUD TO GROUND LIGHTNING
STRIKES...STRONG GUSTY ERRATIC AND DAMAGING WINDS TO OVER 60 MPH...
AND LOCALLY HEAVY RAIN WITH POSSIBLE FLOODING.

STAY ALERT FOR DEBRIS ON THE ROAD FROM FLOODING. IF YOU ENCOUNTER A
FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND
THUNDERSTORMS. THE MAIN HAZARDS ARE CLOUD TO GROUND LIGHTNING
STRIKES...STRONG GUSTY ERRATIC AND DAMAGING WINDS TO OVER 60 MPH...
AND LOCALLY HEAVY RAIN WITH POSSIBLE FLOODING.

STAY ALERT FOR DEBRIS ON THE ROAD FROM FLOODING. IF YOU ENCOUNTER A
FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY TO YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

SPOTTER ACTIVATION MAY BE NEEDED DURING THE LATE AFTERNOON AND
EVENING HOURS TODAY AND/OR MONDAY.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

AZZ020-021-025-026-CAZ030>033-041300-
LOWER COLORADO RIVER VALLEY AZ-WEST CENTRAL DESERTS-
YUMA/MARTINEZ LAKE AND VICINITY-SOUTHWEST DESERTS-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
606 AM MST SUN AUG 3 2008 /606 AM PDT SUN AUG 3 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...SOUTHWEST ARIZONA...WEST-
CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA AND SOUTHEAST
CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS DEVELOPING THIS
AFTERNOON AND TONIGHT. INITIALLY THE MAIN HAZARDS WILL BE CLOUD TO
GROUND LIGHTNING STRIKES AND STRONG GUSTY ERRATIC WINDS TO OVER 50
MPH WITH LOCALLY REDUCED VISIBILITY IN BLOWING DUST. THEN...OTHER
HAZARDS WILL BE LOCALLY HEAVY RAIN WITH WATER RUNNING IN NORMALLY DRY
WASHES AND PONDING OF WATER IN LOW SPOTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THERE IS AT LEAST A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS.
BLOWING DUST IS POSSIBLE FOR A BRIEF PERIOD MAINLY IN THE AFTERNOONS
AND EVENINGS. THE MAIN HAZARDS ARE SUDDENLY REDUCED VISIBILITY IN
BLOWING DUST...CLOUD TO GROUND LIGHTNING STRIKES...STRONG GUSTY
ERRATIC AND DAMAGING WINDS TO OVER 60 MPH...AND LOCALLY HEAVY RAIN
WITH POSSIBLE FLOODING.

IF YOU SEE AN APPROACHING DUST STORM OR GET CAUGHT IN ONE...PULL OFF
TO THE SIDE OF THE ROAD AS FAR AS SAFELY POSSIBLE...PUT YOUR VEHICLE
IN PARK...TURN THE LIGHTS ALL THE WAY OFF...AND KEEP YOUR FOOT OFF
THE BRAKE PEDAL.

IF YOU ENCOUNTER A FLOODED ROAD...TURN AROUND AND FIND ANOTHER WAY
TO YOUR DESTINATION.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

ELLIS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 5:00 PM MSTSevere Thunderstorm WarningPSRLa Paz60 min
Aug 3, 3:07 PM MSTSevere Thunderstorm WarningPSRGila53 min
Aug 3, 4:39 PM MSTSevere Thunderstorm WarningPSRGila51 min
Aug 3, 4:58 PM MSTAreal Flood AdvisoryPSRGila2 hr

Nearby

Severe Thunderstorm Warnings in Arizona, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.